Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at May 27, 2021, 10:43 PM CDT for 9 counties in Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 10:43 PM CDT (03:43 UTC)
- Expired
- May 28, 2021, 7:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Sequoyah County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted.
435
WGUS44 KTSA 280343
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1043 PM CDT Thu May 27 2021
OKC001-021-061-091-101-107-111-121-135-281200-
/O.NEW.KTSA.FA.W.0012.210528T0343Z-210528T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adair OK-Cherokee OK-Haskell OK-McIntosh OK-Muskogee OK-Okfuskee OK-
Okmulgee OK-Pittsburg OK-Sequoyah OK-
1043 PM CDT Thu May 27 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Southeastern Cherokee County in east central Oklahoma...
Southern Muskogee County in east central Oklahoma...
Southern Okfuskee County in east central Oklahoma...
Northwestern Sequoyah County in east central Oklahoma...
Southern Adair County in northeastern Oklahoma...
Southern Okmulgee County in northeastern Oklahoma...
Northern Haskell County in southeastern Oklahoma...
McIntosh County in southeastern Oklahoma...
Northwestern Pittsburg County in southeastern Oklahoma...
* Until 700 AM CDT Friday.
* At 1043 PM CDT, 1 TO 3 inches of rain have fallen across the
warned area today causing flooding across portions of the area.
Light rain will continue into the overnight hours. The flooding
potential will continue through the overnight hours.
Some locations that will experience flooding include...
Sallisaw... Stilwell...
Okemah... Eufaula...
Henryetta... Checotah...
Warner... Vian...
Weleetka... Gore...
Dewar... Porum...
Webbers Falls... Schulter...
Oktaha... Marble City...
Braggs... Tamaha...
Indianola... Grayson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3544 9657 3540 9654 3547 9661 3550 9607
3586 9451 3567 9448 3542 9476 3513 9593
3515 9599 3529 9598 3529 9641 3532 9644
3546 9644 3546 9648 3543 9650 3546 9654
$$
RJSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 27, 9:02 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 27, 9:02 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
902 PM CDT Thu May 27 2021
...UPDATE...
.DISCUSSION...
Line of strong to severe thunderstorms is currently moving into
far southeast Oklahoma and west central Arkansas. A severe wind
threat along with a heavy rain and flash flood threat will
continue with this activity as it continues to push to the
southeast. Elsewhere, some light to moderate showers remain
across northwest Arkansas and across parts of eastern Oklahoma.
The tornado watch has been allowed to expire as the tornado threat
has greatly diminished for the remaining areas of southeast
Oklahoma. Storms should clear the forecast area over the next
hour or so with only some lingering showers left behind. For the
update tonight, have adjusted PoPs accordingly to incorporate the
trends in the radar and current movement of precipitation.
Otherwise, some cooler air will begin filtering into the region
tonight behind a cold front bringing some below normal
temperatures and mainly dry weather for the Memorial Day weekend.
Bowlan
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 73 52 73 / 40 10 10 0
FSM 66 79 55 76 / 90 10 10 10
MLC 63 76 55 74 / 100 20 20 10
BVO 54 71 46 71 / 40 0 0 0
FYV 57 72 45 72 / 100 10 0 0
BYV 58 70 46 69 / 90 10 0 0
MKO 60 73 52 72 / 90 10 10 10
MIO 55 70 47 69 / 40 0 0 0
F10 60 73 52 72 / 100 10 10 10
HHW 67 80 59 75 / 90 30 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ062-063-065>072.
AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
019-020.
&&
SHORT TERM...04Hazardous weather outlook, May 27, 10:08 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1008 PM CDT Thu May 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1008 PM CDT Thu May 27 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing...diminishing overnight. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing...diminishing overnight. DISCUSSION... Widespread showers and scattered thunderstorms continue across southeast Oklahoma and northwest Arkansas this evening. These showers and storms will continue to move east with dry weather gradually spreading from north to south overnight. The risk of severe weather has ended across southeast Oklahoma and northwest Arkansas, however locally heavy rainfall and areas of flash flooding may persist into the early morning hours Friday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation not anticipated. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...No Hazards. SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Limited thunderstorm potential will exist down near the Red River on Friday, but the best severe weather potential will be south of the river in Texas. Storm chances will return next week, but the potential for widespread organized severe weather appears low at this point. A weak storm system could bring some locally heavy rain potential by midweek next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 27, 8:59 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM FLASH FLOOD SALLISAW 35.46N 94.78W
05/27/2021 SEQUOYAH OK EMERGENCY MNGR
STREET FLOODING REPORTED ON WEST REDWOOD
STREET.
&&Local storm report, May 27, 9:07 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD 5 W OZARK 35.49N 93.92W
05/27/2021 FRANKLIN AR EMERGENCY MNGR
WATER ON HIGHWAY 64 NEAR WHITE OAK CREEK.
&&Local storm report, May 27, 9:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL WHITESBORO 34.69N 94.88W
05/27/2021 U1.00 INCH LE FLORE OK PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 27, 9:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 2 SE EUFAULA 35.26N 95.56W
05/27/2021 E1.75 INCH MCINTOSH OK PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 2 SE
EUFAULA.
&&Local storm report, May 27, 9:33 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL 2 N ROGERS 36.36N 94.12W
05/27/2021 U2.00 INCH BENTON AR PUBLIC
REPORT FROM MPING: HEN EGG (2.00 IN.).
&&Local storm report, May 27, 10:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 4 N HANNA 35.26N 95.88W
05/27/2021 MCINTOSH OK EMERGENCY MNGR
SEVERAL TREES DOWN AND ONE STRUCTURE
DAMAGED.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Tornado Warning | TSA | McIntosh | 28 min |
| May 27, 7:27 PM CDT | Areal Flood Warning | TSA | Ottawa | 12 hr |
| May 27, 7:30 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| May 27, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 43 min |
| May 27, 7:33 PM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 11 hr |
| May 27, 7:37 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more | 3 hr |
| May 27, 7:49 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
| May 27, 7:53 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| May 27, 7:54 PM CDT | River Flood Warning | TSA | Osage | 19 hr |
| May 27, 7:55 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 31 hr |
| May 27, 7:56 PM CDT | River Flood Warning | TSA | Tulsa | 44 hr |
| May 27, 7:58 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 36 hr |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 44 min |
| May 27, 8:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| May 27, 8:04 PM CDT | River Flood Advisory | TSA | Cherokee | 49 hr |
| May 27, 8:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| May 27, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 39 min |
| May 27, 8:47 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 2 hr |
| May 27, 8:51 PM CDT | Areal Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 10 hr |
| May 27, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 27, 8:54 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 10 hr |
| May 27, 10:00 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| May 27, 10:47 PM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 8 hr |
| May 28, 9:14 AM CDT | River Flood Warning | TSA | LeFlore | 18 hr |
| May 28, 9:14 AM CDT | River Flood Advisory | TSA | Sequoyah | 3 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.